Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 4, NWS Jackson, KY

February 5, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 5, 2008, 3:41 PM EST for 33 counties in Kentucky. It took effect at Feb 6, 2008, 5:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 3:41 PM EST (20:41 UTC)
In effect from
Feb 6, 2008, 5:00 AM EST
Expired
Feb 6, 2008, 9:00 PM EST
In force
16 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 052041
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EST TUE FEB 5 2008

...STRONG WINDS EXPECTED LATE TONIGHT AND WEDNESDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM OKLAHOMA TONIGHT
TO OHIO ON WEDNESDAY. A STRONG COLD FRONT TRAILING SOUTH FROM THE
FRONT WILL PASS THROUGH THE AREA LATE TONIGHT AND WEDNESDAY...BRINGING
GUSTY WINDS TO THE AREA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060500-
/O.NEW.KJKL.WI.Y.0004.080206T1000Z-080206T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
341 PM EST TUE FEB 5 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA ALONG
AND AHEAD OF THE FRONT. DAMAGING WIND GUSTS ARE POSSIBLE WITH THE
THUNDERSTORMS LATE TONIGHT INTO WEDNESDAY. IN ADDITION...WINDS OUTSIDE
OF ANY THUNDERSTORMS MAY GUST TO 45 MPH LATE TONIGHT ACROSS THE AREA.
AFTER THE FRONT PASSES THROUGH WEDNESDAY MORNING...WINDS GUSTS WILL
INCREASE BETWEEN 45 AND 55 MPH AT TIMES BY WEDNESDAY AFTERNOON.
WINDS OF THIS MAGNITUDE WOULD BE ENOUGH TO BRING DOWN TREE LIMBS AND
SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. IN
ADDITION...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN
TRAVELING LATE TONIGHT AND WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND
GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA WEATHER
RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR
UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

WJM
5 follow-up statements
000 
WWUS73 KJKL 060454
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1154 PM EST TUE FEB 5 2008

...STRONG WINDS EXPECTED OVERNIGHT INTO WEDNESDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM OKLAHOMA
OVERNIGHT INTO OHIO ON WEDNESDAY. A STRONG COLD FRONT TRAILING SOUTH
FROM THE FRONT WILL PASS THROUGH THE AREA OVERNIGHT AND WEDNESDAY...
BRINGING GUSTY WINDS TO THE AREA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061300-
/O.CON.KJKL.WI.Y.0004.080206T1000Z-080206T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1154 PM EST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT AND ON
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA ALONG
AND AHEAD OF THE FRONT. DAMAGING WIND GUSTS ARE POSSIBLE WITH THE
THUNDERSTORMS OVERNIGHT INTO WEDNESDAY. IN ADDITION... WINDS OUTSIDE
OF ANY THUNDERSTORMS MAY GUST TO 45 MPH OVERNIGHT ACROSS THE AREA.
AFTER THE FRONT PASSES THROUGH ON WEDNESDAY MORNING...WINDS GUSTS
WILL INCREASE BETWEEN 45 AND 55 MPH AT TIMES BY WEDNESDAY AFTERNOON.
WINDS OF THIS MAGNITUDE WOULD BE ENOUGH TO BRING DOWN TREE LIMBS AND
SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. IN
ADDITION...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN
TRAVELING OVERNIGHT AND WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WEATHER.GOV/JACKSONKY.

$$

WJM/AR
000 
WWUS73 KJKL 061300
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
800 AM EST WED FEB 6 2008

...STRONG WINDS EXPECTED TODAY...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY 
TODAY...BRINGING A STRONG COLD FRONT THROUGH THE REGION. THE FRONT 
WILL BE ACCOMPANIED BY STRONG WIND GUSTS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062100-
/O.CON.KJKL.WI.Y.0004.000000T0000Z-080206T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
800 AM EST WED FEB 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. STRONG
WINDS WILL OCCUR NEAR THE FRONTAL BOUNDARY...WITH GUSTS TO 45 MPH
EXPECTED. WINDS OF THIS STRENGTH MAY KNOCK DOWN TREE LIMBS OR SHALLOW
ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. ALSO...DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WEATHER.GOV/JACKSONKY.

$$

HAL
000 
WWUS73 KJKL 061732
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1232 PM EST WED FEB 6 2008

...STRONG WINDS EXPECTED TODAY...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY
TODAY...BRINGING A STRONG COLD FRONT THROUGH THE REGION. THE
FRONT WILL BE ACCOMPANIED BY STRONG WIND GUSTS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070200-
/O.EXT.KJKL.WI.Y.0004.000000T0000Z-080207T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1232 PM EST WED FEB 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. STRONG
WINDS WILL OCCUR NEAR THE FRONT...WITH GUSTS TO AROUND 45 MPH
EXPECTED. WINDS OF THIS STRENGTH MAY KNOCK DOWN TREE LIMBS OR SHALLOW
ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. ALSO...DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WEATHER.GOV/JACKSONKY.

$$

JP
000 
WWUS73 KJKL 062216
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EST WED FEB 6 2008

...STRONG WINDS EXPECTED THIS EVENING...

.AN INTENSE LOW PRESSURE SYSTEM AND THE TRAILING COLD FRONT...MOVING
THROUGH THE OHIO VALLEY WILL BRING STRONG WIND GUSTS THIS EVENING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070200-
/O.CON.KJKL.WI.Y.0004.000000T0000Z-080207T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
516 PM EST WED FEB 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

STRONG WINDS WILL CONTINUE THIS EVENING...WITH GUSTS BETWEEN 45
AND 50 MPH EXPECTED. WINDS OF THIS STRENGTH MAY KNOCK DOWN TREE LIMBS
OR SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. ALSO...DRIVERS
OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING. THE WINDS
WILL BEGIN TO SUBSIDE AS THE EVENING WEARS ON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WEATHER.GOV/JACKSONKY.

$$

JP
000 
WWUS73 KJKL 070211 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
911 PM EST WED FEB 6 2008

...STRONG WINDS HAVE SUBSIDED...

.THE AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT...THAT BROUGHT
STRONG WINDS TO EASTERN KENTUCKY EARLIER TODAY...HAVE MOVED OUT OF THE
AREA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070315-
/O.EXP.KJKL.WI.Y.0004.000000T0000Z-080207T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
911 PM EST WED FEB 6 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONG WINDS THAT PROMPTED THE ISSUANCE OF THE WIND ADVISORY HAVE
SUBSIDED TO BELOW ADVISORY CRITERIA...THEREFORE...THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$

JP/AR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:09 PM EST, 32 minutes earlier.

Area forecast discussion, Feb 5, 3:09 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EST TUE FEB 5 2008

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

FOCUS FOR THE SHORT TERM CONTINUES TO BE THE APPROACHING COLD FRONT
TONIGHT AND WEDNESDAY. MODELS HAVE BEEN TRENDING SLOWER WITH THE
FRONT...ALTHOUGH THEY HAVE SEEMED TO STABILIZED ON THE PAST RUN OR
TWO. STILL SOME DISAGREEMENT IN THE DETAILS THOUGH. SOME SCATTERED
SHOWER OR THUNDERSTORM ACTIVITY IS POSSIBLE OUT AHEAD OF THE FRONT
THIS EVENING...THEN AFTER MIDNIGHT A SQUALL LINE SHOULD APPROACH FROM
THE WEST. THINK THE MAIN THREAT WITH THIS LINE WILL BE DAMAGING
WINDS. THE BEST TORNADO THREAT REMAINS TO THE WEST OF OUR CWA. THINK
THE LINE OF CONVECTION WILL BE PROGRESSIVE ENOUGH THAT WIDESPREAD
FLOODING SHOULD NOT BE A PROBLEM. HOWEVER IF THINGS ARE LESS
PROGRESSIVE...AND HEAVY RAINFALL IS PROLONGED...A FLOOD WATCH MAY BE
NEEDED. FELL ATTM THOUGH THAT THERE MAY BE SOME LOCALIZED HIGH WATER
IN A COUPLE OF SPOTS...BUT THERE IS NOT A SIGNIFICANT THREAT OF
FLOODING ATTM. WILL BE MONITORING THE HYDRO SITUATION CLOSELY
HOWEVER. A 70-75 KT H8 JET MOVES ACROSS THE AREA LATE TONIGHT...WHICH
WILL KEEP THUNDERSTORMS GOING ALONG AND AHEAD OF THE FRONT WELL INTO
THE NIGHT. EXPECTING THE SQUALL LINE TO REACH THE I 75 CORRIDOR AFTER
3 AM...BETWEEN I 75 AND US 23 TOWARDS DAWN...AND EAST OF US 23 AFTER
SUNRISE. LI/S DROP TO -2...CAPES RISE TO AROUND 500 J/KG...AND
SHOWALTERS DROP TO -1 TO -2 OVERNIGHT INTO WEDNESDAY MORNING.
THIS...COMBINED WITH AMPLE SHEAR WILL MAINTAIN THE THUNDERSTORMS
THROUGH THE NIGHT AND INTO THE MORNING. SOME GUSTS TO 45 MPH WILL BE
POSSIBLE OUTSIDE OF ANY THUNDERSTORMS LATE TONIGHT...WITH GUSTS UP TO
55 MPH POSSIBLE ON WEDNESDAY AFTER FROPA WITH STRONG WINDS ALOFT
BEING MIXED TO THE GROUND. WILL BE ISSUING A WIND ADVISORY FROM 5 AM
WEDNESDAY THROUGH 7 PM WEDNESDAY FOR THIS. THIS WILL BE A HIGH END
ADVISORY...ESPECIALLY ON WEDNESDAY. IT MAY BE CLOSE TO HIGH WIND
WARNING CRITERIA ON WEDNESDAY AFTERNOON. COULD BE A FEW SNOW AND RAIN
SHOWERS WEDNESDAY NIGHT AS A VORT MAX SWINGS THROUGH. HIGH PRESSURE
BUILDS IN FOR THURSDAY BRINGING DRY WEATHER.

.LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/...UPDATED

A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS
EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE
MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS
ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI
NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH
THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS
WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO
THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE
UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING
THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD.
MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER
MS VALLEY.

AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT
INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO
SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE
WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD
REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE
ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC
DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER
MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED
MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE
PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL
PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE
SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND
CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL
TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO
REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL
AT LEAST INTO THE TEENS BELOW 0C.

AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND
INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO
MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC
BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE
PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE.

&&

.AVIATION.../18Z TO 18Z/

MVFR CIGS REMAIN OVER PARTS OF THE NORTHERN AND FAR SW CWA. ANOTHER
AREA OF SHOWERS IS BRUSHING THE WESTERN CWA. SOME SCATTERING OUT OF
THESE CIGS IS OCCURRING...WITH AC AND CIRRUS WHERE MVFR CIGS HAVE
SCATTERED OUT. VFR IS EXPECTED IN GENERAL AT THE TAF SITES OVER THE
NEXT SEVERAL HOURS...WITH SHRA POSSIBLE AT LOZ AND SME. SSW SFC
WINDS SHOULD BECOME GUSTY WHERE LOW CLOUDS HAVE SCATTERED OUT. THE
BEST CHANCE FOR ANY ISOLATED THUNDER WILL REMAIN NORTH OF INTERSTATE
64. WILL CONTINUE TO ONLY MENTION VCSH WITH A CB GROUP DURING THE
OVERNIGHT HOURS...UNTIL THE MAIN SQUALL LINE ARRIVES 10Z-13Z AT THE
TAF SITES. WENT WITH TWO TO THREE HOURS OF THUNDER...WITH GUSTY
WINDS. THESE STORMS COULD POSSIBLY BE SEVERE WITH GUSTY WINDS THE
THREAT. ONCE STORMS PASS...STRONGER WINDS FROM ALOFT SHOULD MIX DOWN
WITH GUSTY WINDS THROUGH THE END OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM TO 6 PM EST WEDNESDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM
LONG TERM...JP
AVIATION...JP
Hazardous weather outlook, Feb 5, 10:29 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1029 AM EST TUE FEB 5 2008

KYZ052-058>060-068-069-079-080-083>088-104-106>120-061200-
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
1029 AM EST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY.

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...
THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS BRING HEAVY
RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS THREAT
INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. SOME OF THESE STORMS MAY BE
SEVERE IN THE MORNING...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN
ADDITION...THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS
BRING HEAVY RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS
THREAT INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED.

SNOW WILL BE POSSIBLE AT TIMES FROM THURSDAY NIGHT THROUGH SATURDAY
NIGHT. AT THIS TIME...NO SIGNIFICANT ACCUMULATIONS ARE FORESEEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF
SEVERE THUNDERSTORMS OR FLOODING ARE OBSERVED LATE TONIGHT OR
WEDNESDAY MORNING.

KYZ044-050-051-061200-
FLEMING-MONTGOMERY-BATH-
1029 AM EST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. LOCALLY HEAVY RAIN IS POSSIBLE
THROUGH EARLY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS TODAY...AND THUNDERSTORMS ARE
EXPECTED LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE LATE
TONIGHT...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...
THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS BRING HEAVY
RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS THREAT
INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE EXPECTED ON WEDNESDAY MORNING. SOME OF THESE
STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN
ADDITION...THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS
BRING HEAVY RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS
THREAT INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED.

SNOW WILL BE POSSIBLE AT TIMES FROM THURSDAY NIGHT THROUGH SATURDAY
NIGHT...AND ALSO ON MONDAY. AT THIS TIME...NO SIGNIFICANT
ACCUMULATIONS ARE FORESEEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF
SEVERE THUNDERSTORMS OR FLOODING ARE OBSERVED LATE TONIGHT OR
WEDNESDAY MORNING.

HAL/WJM

In the hours before

Special weather statement, Feb 5, 2:03 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EST TUE FEB 5 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
203 PM EST TUE FEB 5 2008

...SEVERE THUNDERSTORMS AND DAMAGING WINDS EXPECTED LATE TONIGHT INTO
WEDNESDAY...

AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEAST FROM
EASTERN OKLAHOMA. THIS LOW WILL REACH OHIO WEDNESDAY MORNING. A
STRONG COLD FRONT TRAILING SOUTH FROM THE LOW WILL REACH THE
INTERSTATE 75 CORRIDOR AROUND 7 AM...AND WILL BE EXITING EASTERN
KENTUCKY AROUND 1 PM. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE AREA ALONG AND AHEAD OF THE FRONT AFTER 3 AM NEAR THE
INTERSTATE 75 CORRIDOR. THE STORMS WILL MOVE FURTHER EAST...REACHING
AREAS WEST OF HIGHWAY 23 TOWARDS DAWN...AND AREAS EAST OF HIGHWAY 23
AFTER SUNRISE. DUE TO STRONG WINDS ALOFT...SOME OF THESE STORMS MAY
BE SEVERE. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS.

IN ADDITION...MOIST GROUND FROM RECENT RAINFALL MAY LEAD TO LOCALIZED
FLOODING PROBLEMS...BRINGING SMALL STREAMS AND CREEKS NEAR BANK FULL.

IN ADDITION...THERE WILL ALSO BE GUSTY WINDS DEVELOPING OUTSIDE OF
THUNDERSTORMS. WINDS ARE EXPECTED TO GUST TO AROUND 45 MPH LATE
TONIGHT...WITH GUSTS UP TO 55 MPH POSSIBLE ON WEDNESDAY.

THERE IS STILL UNCERTAINTY IN THE TIMING OF THIS SYSTEM. STAY TUNED
TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB
SITE AT WEATHER.GOV/JACKSONKY.

WJM

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.